Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Representation of a binary quadratic form as a sum of two squares


Author: Kenneth S. Williams
Journal: Proc. Amer. Math. Soc. 32 (1972), 368-370
MSC: Primary 10C05; Secondary 10B35
DOI: https://doi.org/10.1090/S0002-9939-1972-0325536-6
MathSciNet review: 0325536
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \phi (x,y)$ be an integral binary quadratic form. A short proof is given of Pall's formula for the number of representations of $ \phi (x,y)$ as the sum of squares of two integral linear forms.


References [Enhancements On Off] (What's this?)

  • [1] L. J. Mordell, On the representation of a binary quadratic form as a sum of squares of linear forms, Math. Z. 35 (1932), 1-15. MR 1545284
  • [2] G. Pall, Sums of two squares in a quadratic field, Duke Math. J. 18 (1951), 399-409. MR 12, 676. MR 0040337 (12:676g)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 10C05, 10B35

Retrieve articles in all journals with MSC: 10C05, 10B35


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0325536-6
Keywords: Binary quadratic form, sum of squares
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society